MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Explant date: n/a, lens remains implanted, therefor not explanted.Initial reporter name and address: telephone number: (b)(6).The intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens was damaged.The lens was introduced nicely folded into the eye with no issues and was fully inserted into the patient's eye.The doctor then found the lens damage and thinks it must have been damaged from the start.The material not available for collection and no further information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review of the file it was noted that a follow-up report is required per new information received.Therefore, this supplemental filing is to update section b5 (describe event or problem) with the following: section b5 - describe event or problem: through follow-up we learned that the lens had a frayed edge with small pieces seemingly missing.However, the patient outcome was confirmed to be good.The lens remains implanted.No further details were provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: the preloaded unit was not returned for evaluation.However, the complaint source photo provided was evaluated.The photo evaluation showed a frayed edge/ surface discontinuity of the lens between 9:00 and 11:00.Further evaluation could not be performed.The complaint issue of lens damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15169492
Report Number3012236936-2022-01958
Device Sequence Number5121047
Product Code HQL
UDI-Device Identifier05050474620452
UDI-Public(01)05050474620452(17)221206
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2022
Device Model NumberGCB00
Device Catalogue NumberGCB0000125
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/22/2022
10/23/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/20/2022
11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown